Change background image

Kava & Drug Interaction Need advice if I should Should keep going or quit.

Discussion in 'Health & Wellness' started by Kelmitchell, Oct 7, 2018.

  1. Kelmitchell

    Kelmitchell Member

    Been at this for 3 week and never had better anxiety relief. Someone brought it up to me that antipsychotics cause issue with kava while ive had none I dont want my abs freezing up and being in pain for hours on end. Its just a side effect of them being on the antipsychotics that goes up while on kava. Doesn't mean it will happen. I plan on talking to the doc about coming off them this coming month since I think they miss diagnosed me all those years ago. I hear and see things when im EXTREMELY stressed or depressed never under norm standing. It has never helped me with my paranoid mindset. So I feel im taking them for no reason. But when they lowered them I had EXTREME anger inssues so im kinda scared. Its killed my sex drive and made me gain over 200 lbs since I was 18. Anxiety and depressing and bipolar are the real issues I feel I suffer from but due to being poor my choosing of a doctors is limited. Should I wait till I come off the antipsychotics to start taking kava again?? or Risk it for some relief from my anxiety.
    Intrepidus_dux likes this.
  2. Mrbinx69

    Mrbinx69 Kava Enthusiast

    That's a tough one.
    I would definitely start using magnesium and take a good b vitamin though in the mean time
  3. Kelmitchell

    Kelmitchell Member

    So I ran my meds threw a drug interaction database with kava and they didnt not come back with anything more then dizziness and sleepy. So. Ima keep going if it happens it happens its not going to kill me I hope since I always have someone with me if that list was wrong. Wat I found out was even more shocking was my doc put me on meds that cause saratonin syndrome and I been suffering all the symptoms for about 3 years. And they had done jack shit to fix me. Shows what money can buy. Anyways.
  4. SelfBiasResistor

    SelfBiasResistor Persist for Resistance!

    What drugs are you taking? If you are taking a dopamine blocking drug, coming off of it too fast can affect your emotions.
  5. recentreturn

    recentreturn Kava Enthusiast

    Psychiatrists are qualified to prescribe a combination of drugs that have the potential to cause serotonin syndrome. This does not mean that the will cause it or that one should be paranoid about it. A psychiatrist should know what doses of each medication are safe in combination. I have a prescription for both a low-dose of lexapro and, as needed, a low dose of trazodone for sleep. If you run that thru a data-base it will say it can cause serotonin syndrome. However, a good psychiatrist would be very aware of this and would prescribe doses that have minimal risk of actually interacting in that particular way. Follow your doctor's advice, don't take more than prescribed, and let him know if you have side-effects. Also, be mindful that if you suffer from paranoia, you probably have even better reason to trust your doctor's judgment over your own, so long as you are communicating with him very clearly.
    Krun╩×y likes this.
  6. Kelmitchell

    Kelmitchell Member

    I wasnt going to come off anything without the help of my doc.
    recentreturn likes this.
  7. Kelmitchell

    Kelmitchell Member

    It was the only interaction I had was my depression pill and the mood stabilizers I take. Kava was mild on everything else with the worse being sleepiness. And from what im reading the side effect of the antiphychotics that kava makes higher is when you first start taking them its like a allergic reaction they give you benadril for and your fine. At least thats what I got from it. And the fact that it hasnt happened after heavy use while even taking my meds during a session I dont think its going to happen. Then I have tremors if I even miss my depression pill dose in the morning by 15 mins. and it feels like your getting shocked from the inside out. We tried switching me to a diff pill and the lower I got on the one im taking the harder the shocks got. I almost was on the verg of ending my life by the end of it till they switched me back. But do they even listen? Nah there public docs in the US they have tons of patients they dont remember my name most the time. The whole reason I on kave is they cut me off of my benzos Lowered to 2mg then just cut me off I went thew hell. I didnt know what kava was till a year later but Been taking it off and on since and been taking it full on for 1 month. These docs dont care about anyone.
    Intrepidus_dux and schatz like this.
  8. recentreturn

    recentreturn Kava Enthusiast

    Damn, I'm sorry to hear that. I hope you find a set up that works for you!
  9. schatz

    schatz itchin for kava

    I also have been self medicating with kava and have found good success. Hang in there I wish I had some good advice as to your peticular situation. I, like you, am without medical insurance and do not want to spend my $ on docs, so try and solve problems as cheap as possible with research and botanicals.I recently have had kidney stone issues and resolved them by drinking chanca Piedra since the beginning of August. It's been a long road but cheaper than the alternative.Good luck and we do care here.
  10. Intrepidus_dux

    Intrepidus_dux Kava Enthusiast

    I hear ya buddy. I was on a heavy cocktail of medications for years. I was misdiagnosed and it actually wasn't anyone's fault. It took me about 5-6 months to feel better after weaning off of medication under a doctor's supervision. It takes time and patience. Show yourself kindness and do all the things you know you need for your journey. There's a TED talk called "On a Scale of 1-10 How Crazy are You?" where a woman describes this journey. There are also harm reduction guides online you can find.